MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery, lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.E1 - customer (person): (b)(6).G4 ¿ pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.During a percutaneous transhepatic cholangiographic drainage procedure, the catheter was placed in the common bile duct (cbd).When the catheter was tested with a syringe, air was observed in the syringe which indicated a leak.The catheter was then removed and replaced with a like device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation it was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.During a percutaneous transhepatic cholangiographic drainage procedure, the catheter was placed in the common bile duct (cbd).When the catheter was tested with a syringe, air was observed in the syringe which indicated a leak.The catheter was then removed and replaced with a like device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection and functional test of the returned device were conducted during the investigation.The ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was returned in a used and damaged condition.During table-top testing, using a syringe, hemostat and water, it was confirmed that water was escaping between the cap and mac-loc adaptor.The cap and mac-loc adaptor was confirmed to pass the gap gauge requirement.A visual examination confirmed suture breakage, with no folding of the flare within the lumen of the mac-loc adaptor.Upon dissembling the cap from the mac-loc adaptor, it was discovered that a tear was present at the top portion of the flare.Additionally, a slanted flare was observed with thread marks present in the flare.Based on the on the evidence displayed regarding the flare, it is feasible to suggest the flare was too large, thus preventing proper seating between the cap and mac-loc adaptor.The device was determined to have been manufactured out of specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the dhr confirmed there were no relevant recorded nonconformances.To date, a search on all associated raw lots confirmed there were no additional complaints.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.The investigation and device evaluation confirmed the complaint device was manufactured out of specification.However, a review of the dmr, ifu, and dhr suggests that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a manufacturing deficiency at the supplier contributed to this incident.However, based on the investigation findings, this is believed to be an isolated incident and there is no evidence of additional nonconforming devices in house or in the field.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18103823
Report Number1820334-2023-01534
Device Sequence Number5556088
Product Code FGE
UDI-Device Identifier00827002097056
UDI-Public(01)00827002097056(17)260308(10)15264817
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-HC
Device Lot Number15264817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE GUIDE
Patient Age86 YR
Patient SexFemale
Patient Weight59 KG